MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0637
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2008 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue, and excessive levels of chromium and cobalt in his blood.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/metallosis and abnormal ion level involving an accolade stem that was mated with an lfit v40 cocr head was reported.The wear event was confirmed via clinician review of the provided medical records.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion of assessment: this product inquiry concerns a 59-year-old male patient who underwent a primary cementless total hip arthroplasty in 2008, and then developed, according to the product inquiry summary, excessive levels of chromium and cobalt and required revision which occurred on (b)(6) 2019.It must be noted that the patient had a hybrid right hip arthroplasty using a competitor cup along with a stryker stem and femoral head.The revision was also done with competitor implants except for two stryker cables.I can confirm that the patient had the primary and revision procedure since i was able to review the operation reports.The root cause of this event cannot be determined with certainty.It is clear that stryker femoral components should be used with stryker acetabular components and the failure to do so may have contributed to the event.The causes of trunnionosis and metallosis and elevated ion levels are multifactorial including surgical technique factors especially preparation of the femoral trunnion and femoral head.No mention was made of any particular preparation in the operation note.Also contributing can be patient factors including activity level and bmi and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated metal ion levels and trunnion failure plus wear/metallosis at the stem-head junction.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8470189
Report Number0002249697-2019-01488
Device Sequence Number1634316
Product Code LPH
UDI-Device Identifier04546540510587
UDI-Public04546540510587
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2010
Device Catalogue Number6020-0637
Device Lot Number13337602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale